Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 23, 2017, 2:12 AM MST for Eddy County, New Mexico. It took effect at Jan 24, 2017, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2017, 2:12 AM MST (09:12 UTC)
- In effect from
- Jan 24, 2017, 11:00 AM MST
- Expired
- Jan 23, 2017, 2:09 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3180 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595 WWUS74 KMAF 230912 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 AM CST MON JAN 23 2017 ...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS TUESDAY AFTERNOON... .THE APPROACH OF ANOTHER STRONG UPPER TROUGH WILL RESULT IN THE ARRIVAL OF STRONG WIND ALOFT TO THE REGION TUESDAY. THESE FAST WINDS WILL MIX DOWN TO THE SURFACE BY AFTERNOON AND RESULT IN HIGH WIND ACROSS THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-232200- /O.NEW.KMAF.HW.A.0002.170124T1800Z-170125T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF QUEEN, GUADALUPE MOUNTAINS NP, AND PINE SPRINGS 212 AM MST MON JAN 23 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING...TUESDAY AFTERNOON. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. AVIATION INTERESTS SHOULD EXPECT STRONG TURBULENCE NEAR THE GUADALUPE MOUNTAINS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
760 WWUS74 KMAF 232109 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 309 PM CST MON JAN 23 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM MST/ MIDNIGHT CST TO 5 PM MST /6 PM CST TUESDAY FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ TUESDAY FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY FOR LEA AND LOVING COUNTIES... .AN UPPER LEVEL STORM SYSTEM PASSING NORTH OF THE REGION WILL RESULT IN STRONG WINDS DEVELOPING IN THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO OVERNIGHT AND TUESDAY. THESE WINDS WILL SPILL ONTO ADJACENT PLAINS...WHERE THEY WILL NOT BE QUITE AS STRONG. THESE WINDS MAY CONTINUE INTO TUESDAY NIGHT. NMZ027-TXZ258-241300- /O.UPG.KMAF.HW.A.0002.170124T1800Z-170125T0000Z/ /O.NEW.KMAF.HW.W.0004.170124T0600Z-170125T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF QUEEN, GUADALUPE MOUNTAINS NP, AND PINE SPRINGS 209 PM MST MON JAN 23 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY... * TIMING...FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY. * WINDS...TONIGHT...SOUTHWEST 35 TO 55 MPH WITH GUSTS TO AROUND 70 MPH. TUESDAY...WEST 40 TO 60 MPH WITH GUSTS TO AROUND 85 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS AND TRACTOR TRAILERS. AVIATION INTERESTS SHOULD EXPECT STRONG TURBULENCE NEAR THE GUADALUPE MOUNTAINS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-080-081-241300- /O.NEW.KMAF.HW.W.0004.170124T0600Z-170125T0000Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF ALPINE, FORT DAVIS, MARFA, BIG BEND NP, AND MARATHON 309 PM CST MON JAN 23 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... * TIMING...FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY. * WINDS...SOUTHWEST TO WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...STRONG WINDS CAN CAUSE POWER DISRUPTIONS...HAZARDS TO TRAILERS AND HIGH PROFILE VEHICLES AND BLOWING DUST THAT CAN REDUCE VISIBILITY SUDDENLY TO NEAR ZERO IN AREAS WHERE PLOWED FIELDS EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-241300- /O.NEW.KMAF.WI.Y.0004.170124T0600Z-170125T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF ARTESIA, CARLSBAD, CARLSBAD CAVERNS NP, VAN HORN, AND PECOS 309 PM CST MON JAN 23 2017 /209 PM MST MON JAN 23 2017/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ TUESDAY... * TIMING...FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ TUESDAY. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ029-033-034-TXZ059-241300- /O.NEW.KMAF.WI.Y.0004.170124T1200Z-170125T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-LOVING- INCLUDING THE CITIES OF TATUM, HOBBS, LOVINGTON, EUNICE, JAL, AND MENTONE 309 PM CST MON JAN 23 2017 /209 PM MST MON JAN 23 2017/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. * TIMING...FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. * WINDS...WEST 25 TO 35 MPH. GUSTS UP TO 45 MPH INCREASING TO 55 MPH IN THE AFTERNOON. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 23, 2:06 AM MST, 6 minutes earlier.
Area forecast discussion, Jan 23, 2:06 AM MST, 6 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
306 AM CST Mon Jan 23 2017
.DISCUSSION...
Will be under a ridge aloft as the next upper trough moves over CA.
This trough will reach the 4 corners region overnight and move near
the region Tuesday passing over the area Wednesday. A Flat ridge
sets up after that with zonal flow across the southern portion of
the country.
The approach of the upper trough will be accompanied by 700mb winds
of up to 75kts. This should result in high wind across the
Guadalupe Mtns Tuesday... will issue a watch. Should be windy across
much of the plains too... could see a wind advisory being needed for
adjacent counties.
Temperatures will be warm today with highs climbing into the 70s
under sunny skies and with a warm SW wind... but a Pacific front
will sweep across the area Tuesday pushing temps down about 10
degrees. Looks like a secondary front Wednesday will knock highs
down into the 50s through the rest of the week.
Have a dry forecast with no precipitation in the forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 45 64 34 / 0 0 0 0
Carlsbad 72 43 61 31 / 0 0 0 0
Dryden 75 45 76 42 / 0 0 0 0
Fort Stockton 78 48 65 37 / 0 0 0 0
Guadalupe Pass 63 38 49 28 / 0 0 0 0
Hobbs 69 41 58 28 / 0 0 0 0
Marfa 70 33 62 28 / 0 0 0 0
Midland Intl Airport 73 45 63 33 / 0 0 0 0
Odessa 72 45 65 33 / 0 0 0 0
Wink 73 42 63 32 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Tuesday morning through Tuesday afternoon
for Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Tuesday morning through Tuesday afternoon
for Guadalupe Mountains.
&&
27/72Hazardous weather outlook, Jan 23, 2:12 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 AM CST MON JAN 23 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-240915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 312 AM CST MON JAN 23 2017 /212 AM MST MON JAN 23 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO, SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS TUESDAY AND A HIGH WIND WATCH IS IN EFFECT FOR THIS AREA DURING THE AFTERNOON HOURS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT, ALONG WITH OTHER WATCHES, WARNINGS, ADVISORIES, AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND, CAN BE FOUND ON THE INTERNET AT... HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:09 PM MST | High Wind Warning | MAF | Eddy | 27 hr |
| Jan 23, 2:09 PM MST | Wind Advisory | MAF | Eddy, Lea | 27 hr |
Nearby
High Wind Watches in New Mexico, 2017High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.